Alert archive / Indiana / Small Craft Advisories in 2018

Small Craft Advisory 2, NWS Northern Indiana

January 22, 2018

NWS Northern Indiana issued this small craft advisory at Jan 22, 2018, 3:30 PM EST. It took effect at Jan 23, 2018, 9:00 AM EST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jan 22, 2018, 3:30 PM EST (20:30 UTC)
In effect from
Jan 23, 2018, 9:00 AM EST
Expired
Jan 24, 2018, 9:00 AM EST
In force
24 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

993 
WHUS73 KIWX 222030
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
330 PM EST Mon Jan 22 2018

LMZ043-046-230430-
/O.NEW.KIWX.SC.Y.0002.180123T1400Z-180124T1400Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
330 PM EST Mon Jan 22 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TUESDAY TO 9 AM EST
WEDNESDAY...

The National Weather Service in Northern Indiana has issued a
Small Craft Advisory, which is in effect from 9 AM Tuesday to
9 AM EST Wednesday. 

* WINDS...Becoming northwest and increasing to 15 to 25 knots with
  gusts to 30 knots Tuesday...diminishing Wednesday.

* WAVES...Increasing to 6 to 12 feet...occasionally 15 
  feet...subsiding Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
6 follow-up statements
985 
WHUS73 KIWX 230331
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1031 PM EST Mon Jan 22 2018

LMZ043-046-231145-
/O.CON.KIWX.SC.Y.0002.180123T1400Z-180124T1400Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1031 PM EST Mon Jan 22 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TUESDAY TO
9 AM EST WEDNESDAY...

* WINDS...Becoming northwest and increasing to 15 to 25 knots 
  with gusts to 30 knots Tuesday...diminishing Wednesday. 

* WAVES...Increasing to 6 to 12 feet...occasionally 15 feet... 
  subsiding Wednesday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$

MCD
392 
WHUS73 KIWX 230844
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
344 AM EST Tue Jan 23 2018

LMZ043-046-231645-
/O.CON.KIWX.SC.Y.0002.180123T1400Z-180124T1400Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
344 AM EST Tue Jan 23 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 9 AM EST WEDNESDAY...

* WINDS...Becoming northwest and increasing to 15 to 25 knots 
  with gusts to 30 knots Tuesday...diminishing Wednesday. 

* WAVES...Increasing to 6 to 12 feet...occasionally 15 feet... 
  subsiding Wednesday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$

MCD
713 
WHUS73 KIWX 231553
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1053 AM EST Tue Jan 23 2018

LMZ043-046-240000-
/O.CON.KIWX.SC.Y.0002.000000T0000Z-180124T1400Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1053 AM EST Tue Jan 23 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST
WEDNESDAY...

* WINDS...Becoming northwest and increasing to 15 to 25 knots 
  with gusts to 30 knots Tuesday...diminishing Wednesday. 

* WAVES...Increasing to 6 to 12 feet...occasionally 15 feet... 
  subsiding Wednesday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
188 
WHUS73 KIWX 232001
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
301 PM EST Tue Jan 23 2018

LMZ043-046-240415-
/O.CON.KIWX.SC.Y.0002.000000T0000Z-180124T1400Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
301 PM EST Tue Jan 23 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST
WEDNESDAY...

* WINDS...Becoming northwest and increasing to 15 to 25 knots 
  with gusts to 30 knots Tuesday...diminishing Wednesday. 

* WAVES...Increasing to 6 to 12 feet...occasionally 15 feet... 
  subsiding Wednesday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$

KMB
937 
WHUS73 KIWX 240318
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1018 PM EST Tue Jan 23 2018

LMZ043-046-241130-
/O.CON.KIWX.SC.Y.0002.000000T0000Z-180124T1400Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1018 PM EST Tue Jan 23 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST
WEDNESDAY...

* WINDS...Northwest 10 to 15 knots. 

* WAVES...4 to 8 feet...occasionally 10 feet...steadily subsiding
  through the early morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
061 
WHUS73 KIWX 240916
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
416 AM EST Wed Jan 24 2018

LMZ043-046-241400-
/O.CON.KIWX.SC.Y.0002.000000T0000Z-180124T1400Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
416 AM EST Wed Jan 24 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

* WINDS...Northwest 5 to 15 knots.

* WAVES...3 to 5 feet this morning subsiding to 1 to 3 feet this
  afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jan 22, 1:50 PM EST, 1 hour 40 minutes earlier.

Area forecast discussion, Jan 22, 1:50 PM EST, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
150 PM EST Mon Jan 22 2018

.SYNOPSIS...
Issued at 150 PM EST Mon Jan 22 2018

A low pressure system will move into the region bringing continued
chances for scattered showers into tonight and Tuesday.
Temperatures will cool off on the backside of this system on
Tuesday which may allow some snow to mix in with the rain at
times. Cooler and drier conditions will follow on Wednesday, with
a moderating trend Thursday into Friday.

&&

.SHORT TERM...(This Afternoon through Tuesday)
Issued at 150 PM EST Mon Jan 22 2018

Leading LLJ/moisture plume with narrow pwat ridge near 1" supporting
rain showers this afternoon mainly into portions of nw OH. This
activity will continue to gradually shift off to the east into the
early evening. Mainly dry/mild otherwise into the early evening
elsewhere as distinct dry intrusion overspreads in advance of a
maturing nrn MO/srn IA cyclone. This deep occlusion then
translates east through the Lower/Central Great Lakes by later
tonight and Tuesday morning bringing additional shower chances.
Could see a few heavier showers and perhaps a rumble of thunder
mid evening into the early overnight as steep mid-level lapse
rates/cold mid level temps pivot in over western fringe of moist
warm sector. Boundary layer may eventually cool enough for a few
snow showers to mix in Tuesday morning into early Tuesday
afternoon as cold air advects back in behind the main system sfc
trough. Marginal sfc wet bulb temps and diminishing moisture depth
should limit accums/impacts, with best chances for light snow
accums across nw IN/sw Lower MI. Large scale subsidence then
overspreads in the afternoon resulting in decreasing shower
coverage/chances.

&&

.LONG TERM...(Tuesday Night through Monday)
Issued at 150 PM EST Mon Jan 22 2018

A quiet long term period is anticipated given a progressive and
somewhat less amplified regime. Broad upper level trough does hang
in on Wednesday with clouds and perhaps a few flurries. Another
warmup then Thursday through Saturday before a cold front brings
temps back closer to normal Sunday into early next week. This
frontal passage may generate a period of light rain (possibly
ending as some snow) at some point this weekend, though models
differ wrt timing and moisture return at this fcst range.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon)
Issued at 1224 PM EST Mon Jan 22 2018

The main area of showers was about to clear Ft Wayne ahead of a
dry slot that was moving into the area. Scattered showers are
possible the rest of the afternoon, and then become more numerous
tonight as the front moves across the area. The rain will likely
mix with snow at SBN by late tonight as colder air reaches the
area. Conditions should be MVFR at both sites through much of the
TAF period.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Steinwedel
SHORT TERM...Steinwedel
LONG TERM...Steinwedel
AVIATION...Skipper

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jan 22, 7:01 AM EST, 8 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
701 AM EST Mon Jan 22 2018

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-231215-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
701 AM EST Mon Jan 22 2018 /601 AM CST Mon Jan 22 2018/

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...Today and Tonight

Runoff from recent snowmelt and rainfall today may lead to some minor
flooding of rivers and streams later this week. Isolated ice jam
flooding is also possible this week.

Isolated thunderstorms are expected this morning west of Interstate
69.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Light snow accumulations of an inch or less are possible Tuesday.
This light snow combined with temperatures dropping below freezing
Tuesday afternoon and evening may result in some slick spots on
roads.

.SPOTTER INFORMATION STATEMENT...

Spotter reports of rainfall amounts or flooding will be appreciated.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-231215-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
701 AM EST Mon Jan 22 2018

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Conditions hazardous to small craft are expected for ice free areas
Tuesday and Tuesday night.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 10:31 PM ESTMarine Dense Fog AdvisoryIWX8 hr

Nearby

Small Craft Advisories in Indiana, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.